Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 45, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 7, 2022, 3:32 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 3:32 PM MDT (21:32 UTC)
- Expired
- Aug 7, 2022, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 84 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2728 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WGUS55 KBOU 072132
FFWBOU
COC069-080030-
/O.NEW.KBOU.FF.W.0045.220807T2132Z-220808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
332 PM MDT Sun Aug 7 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
East Central Larimer County in north central Colorado...
* Until 630 PM MDT.
* At 332 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is
0.5 to 1 inch in 1 hour. Rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of East Central Larimer County
This includes the following additional locations...
Moondance Way, Stringtown Gulch, Big Bear, The Retreat and Storm
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
&&
LAT...LON 4047 10544 4053 10537 4056 10529 4055 10523
4053 10521 4051 10520 4050 10521 4050 10522
4048 10521 4046 10521 4046 10525 4046 10530
4046 10533 4046 10542
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Hiris1 follow-up statement
321
WGUS75 KBOU 080030
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
630 PM MDT Sun Aug 7 2022
COC069-080040-
/O.EXP.KBOU.FF.W.0045.000000T0000Z-220808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
630 PM MDT Sun Aug 7 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL LARIMER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
A Flood Watch remains in effect until 1200 AM MDT for portions of
central, north central, and northeast Colorado.
LAT...LON 4047 10544 4053 10537 4056 10529 4055 10523
4053 10521 4051 10520 4050 10521 4050 10522
4048 10521 4046 10521 4046 10525 4046 10530
4046 10533 4046 10542
$$
HirisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:32 AM MDT, 4 hours earlier.
Area forecast discussion, Aug 7, 11:32 AM MDT, 4 hours before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1132 AM MDT Sun Aug 7 2022 .UPDATE... Issued at 905 AM MDT Sun Aug 7 2022 Minor adjustments to temperatures, sky and PoP forecasts for the next few hours but the forecast remains on track. Still extensive mid-level clouds extending diagonally from the Palmer Divide through the NE corner of the state, with clear skies due west which provide confidence in convective initiation in/near the foothills by early to mid afternoon. Some low clouds across the eastern plains at this hour, although the latest satellite images are starting to show some retreat. && .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Sun Aug 7 2022 ... FLOOD WATCH THIS AFTERNOON & EVENING... Forecast becoming more clear this morning. Overall, there is good agreement among the models. A weak cold front drops south across the area around 12Z. Behind it, low clouds are expected to creep into far northeast Colorado to roughly Fort Morgan to Akron. As of 0900Z, low clouds are knocking on the door just north of the Colorado/Nebraska border. If these low clouds where to make it to the Front Range, expect them to be thin and short lived and shouldn't hold temperatures back much. Plenty of sunshine is expected for the Front Range and most of the plains to push temperatures well into the 80s. North winds this morning turn northeast to easterly this afternoon and advect moisture into the area. Precipitable water values climb to an inch in the foothills to 1.3 (in) along the Urban Corridor and across the eastern plains. This is about 140-170 percent of normal. With temperatures in the mid to upper 80s and dew points in the lower to mid 50s, ML CAPE reaches 700-1200 J/kg. This combined with 0-6km bulk shear of 30-35 knots, could produce a few marginally severe storms. Main issue today will be the heavy rain threat due to the high precipitable water values and possibly a few rounds of thunderstorms. The focus for storms today is expected in and near the foothills. The weak front that pushes south this morning, stalls as it pushes up the east slopes of the Front Range foothills and mountains. Convergence along the boundary and upslope flow will produce at least one round of storms and a good chance at multiple rounds of storms. Soundings show the airmass will be capped at 700mb through early afternoon. Northeast flow into the foothills deepens from 750mb this morning to 650mb by early evening. Cooler air with this push will erode the cap and should provide lift for multiple rounds of thunderstorms from mid afternoon through this evening. Models all agree on the first round of convection late this afternoon. They vary on the additional rounds of storms through the evening. Flood Watch looks good for today. Will expand it to cover Lincoln county. The front could hang up along the Palmer Divide produce a few rounds of storms that would survive as they move eastward across Lincoln county. .LONG TERM...(Monday through Saturday) Issued at 346 AM MDT Sun Aug 7 2022 On Monday, the EPS mean shows the 594 DM high over the four corners region that looks to undulate slightly into northern CO/southern WY by Tuesday with a slow progression eastward into the weekend. This is seen in precipitable water trends with GEFS showing 0.3-0.4 inches for the mountains and 0.6-0.7 inches on the plains by mid- week. There will be enough moisture around on Monday for isolated storms that could produce moderate to heavy rain as conditions transition to a drier regime. Temperatures Monday continue to be closer to seasonal averages with highs in the upper 80s on the plains and 60s to 70s in the high country. For Tuesday and Wednesday, conditions will be dry with warming temperatures back into the 90s. Model ensemble trends do show PW values increasing by the latter half of the week which could be the result of the upper ridge pushing eastward as previously stated. This will introduce enough moisture to bring isolated to scattered storms to the mountains Thursday with more widespread convection possible by Friday and into the weekend. This is due to the progression of the upper ridge moving into OK/TX panhandle and monsoonal moisture increasing over the region once more. Highs will remain in the 90s through Friday with more seasonal temperatures for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1129 AM MDT Sun Aug 7 2022 Expect numerous thunderstorms to develop around Denver metro near 21-22Z. These could be strong and produce heavy rain with vis reductions to 3-5SM in BR, especially 23-03Z. Gusty outflow winds to 40 knots possible as well in vcnty of TS. Activity will move south/east of the terminal after 03-04Z, with drainage flow anticipated to prevail late evening and overnight. Slight chance of patchy low CIGS below 1000 ft AGL, mainly 11-15Z. && .HYDROLOGY... Issued at 346 AM MDT Sun Aug 7 2022 As state above, multiple rounds of thunderstorms will be possible along the foothills and across the Urban Corridor due to a stalled front creeping up the east slopes of the Front Range foothills and mountains. A moist and unstable airmass will be in place, which will favor heavy rain from the storms. Flash flooding will be a concern today, and could be a great concern where multiple rounds of convection occur or where storms are anchored over a location. Greatest threat for heavy rain is expected to occur below 9000 feet and east of the continental divide. This will put the Calwood and the lower half of the Cameron Peak burn areas under the greatest threat for flash flooding and debris flows. Monday will bring less coverage of storms with only isolated convection possible over the higher terrain therefore will maintain a limited threat of flash flooding on the burn scars. Tuesday and Wednesday will see dry conditions with the possibility of a return to additional storms for the latter half of the week. && .BOU WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for COZ035-036-038>041-043- 045>047. && UPDATE...Rodriguez SHORT TERM...Meier LONG TERM...Bowen AVIATION...Rodriguez HYDROLOGY...Bowen/Meier
Hazardous weather outlook, Aug 7, 10:30 AM MDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1030 AM MDT Sun Aug 7 2022 COZ030>051-081630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1030 AM MDT Sun Aug 7 2022 ...FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH MIDNIGHT... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Numerous thunderstorms are expected to form in the foothills and across the I-25 Corridor this afternoon and evening. Some of these storms will spread eastward onto the eastern plains. Heavy rainfall is possible from these storms with rainfall rates of 1 to 2 inches possible in 45 minutes to an hour. This could lead to flash flooding the in the affected areas. A few severe storms will also be possible with hail up to one inch in diameter and 60 mph winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms possible Monday with dry conditions Tuesday and Wednesday. Chances for afternoon thunderstorms will increase by the end of the week, especially in the alpine areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight but rainfall and or flooding reports would be greatly appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:17 PM MDT | Special Weather Statement | BOU | Lincoln | 43 min |
| Aug 6, 6:37 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 23 min |
| Aug 6, 7:02 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 28 min |
| Aug 6, 7:31 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 29 min |
| Aug 6, 8:01 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
| Aug 6, 8:11 PM MDT | Special Weather Statement | BOU | Jefferson | 49 min |
| Aug 7, 1:23 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 7, 4:52 PM MDT | Areal Flood Advisory | BOU | Boulder, Larimer, Weld | 113 min |
| Aug 7, 4:56 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 7, 5:30 PM MDT | Special Weather Statement | BOU | Boulder | 45 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.